MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number UNK_OPTRELL MAPPING CATHETER
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure using an optrell mapping catheter with trueref technology.During the mapping phase, the patient experienced a cardiac perforation that required a pericardiocentesis.First, a soundstar catheter sensor error 6150 displayed on the carto 3.The uls cable and catheter connections were reseated without resolution.The catheter was replaced and the issue resolved.After an hour or less then, the 6150 error reappeared but they did not have time to troubleshoot further.In addition, it was reported that the patient experienced a cardiac perforation that resulted in a pericardial effusion.The physician was adjusting the soundstar catheter and discovered the effusion.Confirmed through echo and other specialists.After, the effusion grew and they started monitoring it, they did a ¿tap¿ pericardiocentesis.The smarttouch sf ablation catheter was in use.No ablation was performed and the arrhythmia was never induced.The last known patient status was stable per the initial call.Additional information was received.The patient required prolonged hospitalization because the needle used to do "the tap" (referring to pericardiocentesis) resulted in a gi bleed.Prior to noting the adverse event, ablation was not performed.Event occurred during the mapping phase.The mapping catheter used was the optrell mapping catheter with trueref technology.Transseptal puncture was performed.No error messages regarding irrigated catheter.The outcome of the adverse event is improved.The sensor error 6150 was assessed as non mdr reportable.The incidence of magnetic sensor error was easy detectable by the user.The catheter was inoperable, since it cannot be visualized on the carto system.The user will have to replace the catheter.The most likely consequence was an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death was remote.The adverse event was assessed as mdr reportable.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction to the initial mdr, incomplete udi was provided without an explanation.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18320272
Report Number2029046-2023-02945
Device Sequence Number15293239
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_OPTRELL MAPPING CATHETER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US; SOUNDSTAR ECO SMS 8F CATHETER; SOUNDSTAR ECO SMS 8F CATHETER; THMCL SMTCH SF BID, TC, F-J; UNK ULTRASOUND CABLE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age66 YR
Patient SexMale